Share Facebook
Crohn's Disease Forum » Treatment » Prednisone/Entocort » Light headedness and tightness in chest?


10-16-2011, 07:43 AM   #1
zilla7777
Senior Member
 
zilla7777's Avatar
 
Join Date: Oct 2011

My Support Groups:
Light headedness and tightness in chest?

Hey guys, sorry I have been away for a few days, but I did get treatment... and I'm back on pred. The doctor said I have a 'mild' flare up. So, I took 40mg of pred with food, and all was good. Yesterday, I was at a function and couldn't eat most of the food, so I had to have it without much food, bad idea. I almost passed out. I was hyperventilating, I started to panic and couldnt hear. Anyway I did turn out okay. This morning I woke up with with a tight chest and sore back, that is what I'm mainly curious about. I haven't been able to breathe much, and I feel a constant tightness behing my sternum. Has anyone else had these kind of side effects? I will be ringing my GI in the morning so we can see how long I will be on prednisone and to arrange how I will taper. Should I ask him about these issues? Could it be serious? I'm just a little worried, but I thought I would also check here, I'm finding these side effects interesting.
10-16-2011, 10:14 PM   #2
David
Co-Founder
 
David's Avatar
 
Join Date: Feb 2006
Location: Naples, Florida
Sorry you didn't get a response until now

Frankly, if it was me, I probably would have been in the ER. Chest issues, lightheadedness, and shortness of breath together aren't to be trifled with in my opinion. If you haven't already spoken to a doctor about these issues, definitely bring them up to your doctor.
__________________
It's good to be back
10-16-2011, 11:28 PM   #3
tiloah
Senior Member
 
tiloah's Avatar
 
Join Date: Jun 2010
Location: Seattle, Washington

My Support Groups:
I think it's really important that you tell your doctor what is happening. I can speculate about what's happening and why, but your symptoms should be taken seriously until you know they are nothing to worry about.

I hope it was just because you didn't take it with food and you don't have to go off of the Prednisone. It can be an awful drug but it also does its job very well.

Good luck.
10-17-2011, 05:34 AM   #4
zilla7777
Senior Member
 
zilla7777's Avatar
 
Join Date: Oct 2011

My Support Groups:
Thanks for the replies, and it's alright, we can't all be forum trawling! So fa the symptoms have gone away. I think it was that I took it without much food that did it, although I am still feeling a little short of breath at night. I agree with you guys though, I will definitely bring them up, probably better safe than sorry even if it isn't as bad today. I am arranging for my GI to make an appointment tomorrow. One more thing though; does anyone get really bad joint pain from these? I wouldn't be surprised, they do pretty much everything good and bad! Oh well, we will see how it goes. I hope the you two are feeling well also!

Good luck, and thanks for the help.
10-17-2011, 10:00 AM   #5
Jessi
Moderator
 
Jessi's Avatar
 
Join Date: Jul 2011
Location: Ogden, Utah

My Support Groups:
Hey, zilla. I'm sorry about your syncope probs. I get them at times, too, but not due to the pred. Blood pressure dropping very quickly causes this to happen. You need to stay extremely hydrated. Over-hydrate if you will. It saves me. Also, you may be deficient in certain vitamins. Ask your doc to check your levels.

The joint pain on pred is a killer! A ton of people here have the same complaint. It is very common. Tylenol helps a little. Massage helps. A hot water bottle or the like will also help. Good luck, and keep us updated.
__________________
~Jessica

Dx'd with Psoriasis in 1993
Dx'd with Psoriatic Arthritis in 2004
Dx'd with Ulcerative Colitis on May 18, 2011

"Life isn't about waiting for the storm to pass... It's about learning to dance in the rain." ~Anon.
10-17-2011, 01:59 PM   #6
tiloah
Senior Member
 
tiloah's Avatar
 
Join Date: Jun 2010
Location: Seattle, Washington

My Support Groups:
I have definitely heard of people getting joint pain from Prednisone. I had extreme joint pain but it was from tapering off of the Prednisone.

As Jessi said staying hydrated and having good nutrition is important. My doctor told me to get my nutrition up to eat peanut butter on apples or cheese on crackers. A bit of protein is more substantial than lots of carbs. If you do decide to try to "over hydrate" it might be good to throw something like Gatorade or Powerade in there. Drinking too much water can throw your electrolytes out of whack just like not drinking enough.

I'm so glad to hear you're feeling better. I hope the doc says you're fine. Good luck.
10-17-2011, 09:59 PM   #7
julip3
New Member
 
Join Date: Oct 2011
As a paramedic, I advise anyone who is having chest tightness and lightheadedness to immediately call an ambulance or have someone take you to the ER. These could be symptoms of a heart attack, Crohn's or not. Not all heart attacks present themselves as crushing chest pain. You should really have an EKG and blood work done.
10-19-2011, 07:06 AM   #8
zilla7777
Senior Member
 
zilla7777's Avatar
 
Join Date: Oct 2011

My Support Groups:
Thanks for the replies, I appreciate the advice! I will make sure to get to the ER if they do come again, I guess you can't be too careful. Light headedness at the moment seems to come from standing up too fast, and I do know I have low blood pressure. Since reading this I've been drinking almost constantly! Been through at least 2.5L of fluids today, which I hope is sufficient.

I'm somewhat relieved that the joint pain is common, It sucks to think that you get every side effect avaliable! Just need to hope that it doesn't effect my exercise, although I haven't much lately, been too afraid of losing more weight with less energy being taken in as opposed to what is expended. Hope you all are well!
Reply

Crohn's Disease Forum » Treatment » Prednisone/Entocort » Light headedness and tightness in chest?
Thread Tools


All times are GMT -5. The time now is 02:52 PM.
Copyright 2006-2017 Crohnsforum.com